Have Medical Questions? Ask a Doctor Online!
Are you taking anything besides predisone?
Also, do you have any other symptoms such as fever or joint pain?
are you there?
synthroid,olmeprazole, valium5mg daily asa flexeril. no fever, no joint pain other then what I have already had from osteoartritis
so can you tell me please the starting dose of prednisone that you were taking?
and what dose you are tking now?
methylprednisolone 4mg tapering doses started with 6 doses on thurs. on myfourth day 3 tablets today
okay. so for a reaction such as you have had that may be a little low on the dosing but one other thing I noticed is that you are not taking any antihistamine which would be absolutely essential in knocking this down and keeping it knocked down.
no benadryl? no hydroxyzine?
sorry , Benadryl, & atarax about every 3-4hrs. it is the only thing that helps with the discomfort, some of the redness disappers & swelling but the soles & palms become mottled & red That is the only time I am partially feeling ok. such a small window before I have to load up on 50- 75 mg Benadryl or 20 mg of atarax.
how long has this been going on now?
about 7 -8 days, it started off mild & thought it was the cat claw plant because of all the little stickers, 2nd day worse by tuesdy it was a full blown palm dermatitis, the soles of my feet got involved about tues. that is puzzling to me . can it become systemic?
it's puzzling to me as well. one thing I would wonder about it is you may have some of the stickers still in your skin. this would explain your failure to get better sooner.
though it does sound
like this is an allergic reaction to something, be it the plant or something else
but you are at 8 days of symptoms now
and have been treated properly but are not better
it is definitely time to see your physician again and ask about either an allergy referral or, perhaps, a dermatology referral
the steroid dose may be a bit low
they do go low on the pred-pak
so that my be one thing to try
but you are really on all the right medicines and this is a puzzle
so it's time for your doctor to either do some further investigation
or get you to an allergist
it may also be that a dose of epinephrine would be in order to see if this resolves your issue
but that would, of course, be up to your physician
I think the sticker s might be part of the problem. ! think I need a higher dose of steroids, I will see the m.d. how would epinephrine help?
epinephrine is given for severe allergic reactions that are life threatening
if there is any doubt that this is allergic it might help diagnostically
and it might help your body to switch from inflammaory response to a more normal state
just a thought
I too think there may be part of the plant still embedded in the skin
that's a tough one
but will not persist forever
it will take some time but it should work itself out
are you thre?
thanks I am very obsessive when it comes to something like this . I appreciate your help & advice. I hope my hands & feet don't fall off .
they won't, lol...
do you have any final questions for me?
thanks so much, and come back anytime. if you need me in the future simply start your question with 'for 911doc only' and I am usually on during the days.